MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 90/85; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. LAG/COMP SCREW KIT 90/85; NAIL, FIXATION, BONE
Model Number 71677090
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the compression screw did not enter the brocade guide and showed rebound to enter the sliding screw.At the end, no compression screw is placed, distal locking was not performed, nail insertion arch was removed, the sliding screw blocked and 0 mm plug placement was performed, which also does not fit properly into the intertan intramedullary nail.No injury reported.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch numbers.Factors and/or potential probable causes that could contribute to the reported event have been identified in the risk management file, possible as tolerance stack up, part geometry, over-use, excessive force applied, use of older model guides/sleeves, and geometry allows drill to drill deeper than intended.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LAG/COMP SCREW KIT 90/85
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9528704
Report Number1020279-2019-04616
Device Sequence Number11557264
Product Code JDS
UDI-Device Identifier03596010563309
UDI-Public03596010563309
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71677090
Device Catalogue Number71677090
Device Lot Number19DM15808
Initial Date Received by Manufacturer 12/01/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date12/29/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1